Alert archive / Vermont / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Sep 27, 2007, 1:31 PM EDT for Orleans County, Vermont. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2007, 1:31 PM EDT (17:31 UTC)
- Expired
- Sep 27, 2007, 2:14 PM EDT
- In force
- 43 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Orleans County, VT
The radar
The Burlington radar (KCXX), 81 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.5 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 9:58 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 27, 9:58 AM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 958 AM EDT THU SEP 27 2007 .SYNOPSIS... A QUASI-STATIONARY FRONT EXTENDING ALONG THE INTERNATIONAL BORDER WILL SAG SLOWLY SOUTHWARD ACROSS THE NORTH COUNTRY THROUGH FRIDAY MORNING. MEANWHILE...AN UPPER LEVEL DISTURBANCE AND SURFACE LOW DEVELOPING OVER THE UPPER OHIO RIVER VALLEY WILL TRACK NORTHEASTWARD ALONG THE FRONTAL ZONE...REACHING CENTRAL NEW ENGLAND BY SUNRISE FRIDAY. THESE FEATURES WILL RESULT IN PERIODIC RAIN SHOWERS...BECOMING MORE WIDESPREAD LATE TODAY INTO TONIGHT WITH LOCALIZED HEAVY RAINFALL POSSIBLE. DRIER AND COOLER CONDITIONS WILL MOVE INTO THE AREA FRIDAY NIGHT INTO SATURDAY AS SURFACE HIGH PRESSURE BUILDS EASTWARD FROM THE GREAT LAKES. && .NEAR TERM /THROUGH TONIGHT/... UPDATED 958 AM EDT THURSDAY RATHER COMPLEX SURFACE ANALYSIS AT 13Z AS STATIONARY FRONTAL BNDRY AND SHALLOW LAYER OF COOLER AIR HAS SETTLED SOUTHWARD ACROSS LAKE CHAMPLAIN AND THE ST. LAWRENCE RIVER VALLEY. DIAMOND ISLAND OVER THE SOUTH END OF LAKE CHAMPLAIN IS CURRENTLY NORTH AT 11KT. THE KCXX VAD WIND PROFILE INDICATES NORTH WINDS AT 1KFT...BUT ALL WINDS ABOVE ARE FROM THE SOUTH AND SOUTHWEST. SO...TEMPERATURES WILL LIKELY BE MUCH COOLER IN THE IMMEDIATE VCNTY OF LAKE CHAMPLAIN AND THE ST. LAWRENCE VALLEY...AND IN THE UPR 70S ELSEWHERE...EXCEPT AROUND 80F AT KVSF AND THE LOWER ELEVATIONS OF S-CENTRAL VT. AIR MASS REMAINS RATHER HUMID SOUTH OF THE FRONT WITH SFC DEWPOINTS GENERALLY IN THE MID 60S. MEANWHILE...SHOWERY PRECIPITATION HAS LARGELY BEEN ANAFRONTAL IN CHARACTER AND CONFINED TO THE ST. LAWRENCE VALLEY THRU 1340Z. KMSS HAS ALREADY RECEIVED 0.96 IN OF RAINFALL THIS AM...BUT LITTLE HAS OCCURED SOUTH AND EAST OF THE ST. LAWRENCE VALLEY TO THIS POINT. EMBEDDED IN THE BROAD SWLY FLOW ALOFT...THERE DOES APPEAR TO BE A MESOSCALE VORT CENTER LIFTING NEWD ACROSS S-CENTRAL NY. THIS FEATURE WILL BRING SCATTERED SHOWERS/ISOLD TSTMS TO THE ADIRONDACKS AND VT...BUT FEEL THE MORE WIDESPREAD RAINFALL WILL WAIT UNTIL DEEPER/STRONG QG FORCING LIFT INTO THE REGION FROM THE UPR OHIO RIVER VALLEY OVERNIGHT. WE STILL EXPECT THE SFC LOW TO TRACK ACROSS VT LATE TONIGHT...WITH COLD FRONT SLOWING SAGGING SWD INTO CENTRAL VT BY 12Z FRI. WILL MONITOR ANY TSTM DEVELOPMENT THIS AFTN...MAINLY ACROSS CENTRAL/S-CENTRAL VT FOR POSSIBLE SVR THREAT WHERE SFC HEATING WILL LIKELY BE STRONGEST. THE 850 TO 500MB LAPSE RATES ARE MARGINAL AROUND 6 C/KM...HOWEVER...THERE IS SUBSTANTIAL SWLY SFC-6KM SHEAR OF 30-35 KTS AND WITH SBCAPE APPROACHING 1000 J/KG...CAN/T RULE OUT A POSSIBLE SVR STORM THIS AFTN. OTHER CONCERN WILL BE POTENTIAL FOR HEAVY RAINFALL AS AVERAGE PRECIPITABLE WATER VALUES ARE AROUND 1.75 INCHES...THOUGH WITH LACK OF SIGNIFICANT RAINFALL IN THE LAST 2 WEEKS...RIVERS ARE RUNNING VERY LOW AND THE THREAT FOR FLOODING SEEMS MINIMAL. WILL BE MAKING SOME MINOR CHANGES TO THE FORECAST SHORTLY...MAINLY TO DELAY TIMING OF HIGHER POPS ACROSS MUCH OF VT UNTIL TONIGHT...AND TO ACCOUNT FOR AFOREMENTIONED NORTH/NE WINDS DRAINING INTO THE CHAMPLAIN AND ST. LAWRENCE VALLEYS AND CORRESPONDINGLY COOLER TEMPS. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... UPDATED 415 AM EDT THURSDAY MOST SIGNIFICANT AXIS OF HEAVY RAINFALL LOOKS TO AFFECT THE AREA TONIGHT INTO FRIDAY MORNING. GFS HAS AXIS A LITTLE FURTHER WEST THAN NAM OR LOCAL WRF MODELS BUT ALL AGREE ON SOME PERIOD OF HEAVY RAIN OVERNIGHT FRIDAY AS UPPER TROUGH BEGINS ITS PUSH THROUGH THE AREA. SHOWERS WILL LINGER AROUND FRIDAY NIGHT ESPECIALLY IN NE VT AS TROUGH EXITS THE REGION AND WINDS TURN TO THE NW. EXPECT SKIES TO GRADUALLY BEGIN TO CLEAR SATURDAY MORNING THOUGH UPSLOPE REGIONS MAY REMAIN CLOUDY A BIT LONGER ON NW FLOW. HIGH PRESSURE BEGINS TO BUILD BACK INTO THE REGION SATURDAY AFTERNOON. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... UPDATED 415 AM EDT THURSDAY NO CHANGE TO GOING FORECAST IN THE EXTENDED PERIODS AS HIGH PRESSURE IS ON TAP FOR SATURDAY NIGHT THROUGH WEDNESDAY. TEMPERATURES WILL HAVE TO RE-EVALUATED BY FURTHER SHIFTS FOR MID- WEEK AS NEW GUIDANCE IS HINTING AT WARMER TEMPS THAN PREVIOUSLY FORECASTED WITH 850 TEMPS WARMING TO +12-14C. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... UPDATED 400 AM EDT THURSDAY SHORT TERM AVIATION CONCERN WL BE DURATION/INTENSITY OF FOG/LOW CLOUDS EAST OF THE GREEN MTNS THIS MORNING...FOLLOWED BY TIMING OF PRECIP SURGES TODAY. FIRST...OBS SHOW PLENTY OF FOG WITH VIS BLW 1/4SM AT MPV THIS MORNING WITH SOME BR AND VIS AROUND 2SM AT SLK. MEANWHILE...FIRST SURGE OF MODERATE TO HEAVY RAIN IS BEING REPORTED AT MSS WITH +RA AND VIS BLW 2SM. THE COMBINATION OF LIGHT WINDS AND PLENTY OF LLVL MOISTURE WL CONT TO PRODUCE AREAS OF FOG...ESPECIALLY AT MPV THRU 15Z. OTHERWISE...RADAR MOSAIC SHOWS SEVERAL AREAS OF LIGHT TO MODERATE RAIN MOVING FROM WESTERN NY INTO THE SLV/NNY ATTM. THIS RAIN WL CONT TO SPREAD OVER SLK/MSS TAF SITES THIS MORNING...BUT MODELS SHOW LIMITED EASTWARD PROGRESSION THRU 16Z. WL USE HI RESOLUTION 4KM WRF FOR TIMING THIS MORNING OF PRECIP...THEN A BLEND OF THE GFS/4KM WRF/NAM 12 FOR LATER THIS MORNING THRU TONIGHT. BASED ON SFC CONVERGENCE....GOOD 900 TO 700MB MOISTURE CONVERGENCE/ADVECTION AND MOVEMENT OF 5H VORT WL MENTION TEMPO GROUP BTWN 16-20Z AT SLK/MSS SITES WITH VIS AROUND 4SM IN SHRA BR. THIS LINE OF SHOWERS WITH EMBEDDED STORMS WL SLOWLY SHIFT INTO THE CPV VALLEY AND BTV/PBG TAF SITES AFT 18Z AND INTO MPV/RUT AFT 20Z. OVERALL INSTABILITY WL BE LIMITED...THEREFORE WL NOT MENTION TS ATTM. MEANWHILE...ANOTHER VORT WITH STRONG Q-VECTOR CONVERGENCE AND GOOD LLVL MOISTURE ADVECTION WL IMPACT OUR CENTRAL/EASTERN TAF SITES AFT 04Z TONIGHT WITH MORE PRECIP EXPECTED. WL MENTION A PREVAILING GROUP FOR LIGHT RAIN AT MPV/RUT/BTV TO COVER THIS SCENARIO. ONCE AGAIN EXPECT MORE FOG/LOW CLOUDS TONIGHT ACRS OUR EASTERN TAF SITES WITH VLIFR CONDITIONS AFT 02Z. IN ADDITION...WITH PLENTY OF LLVL MOISTURE BTWN THE SFC AND 850MB EXPECT CIGS LVLS BTWN 005-012KFT TONIGHT WITH BLW OVC005 IN FOG/BR AT MPV. 06Z FRIDAY THROUGH MONDAY...AREA OF LIGHT TO MODERATE RAIN WL ONCE AGAIN OVERSPREAD OUR CENTRAL/EASTERN TAF SITES LATE THURSDAY INTO FRIDAY. THE HEAVIEST PRECIP WITH VFR/MVFR CONDITIONS WL BE ALONG AND EAST OF THE CPV THROUGH FRIDAY. SFC HIGH PRES WL PROVIDE A GENERAL WEST TO EAST CLRING TREND ON SATURDAY WITH VFR CONDITIONS EXPECTED. VFR CONDITIONS ARE EXPECTED INTO EARLY NEXT WEEK WITH POTENTIAL FOR SOME VALLEY FOG AT MPV/SLK AND VLIFR CONDITIONS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...BANACOS NEAR TERM...BANACOS SHORT TERM...LAHIFF LONG TERM...LAHIFF AVIATION...TABER
Hazardous weather outlook, Sep 27, 5:12 AM EDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 512 AM EDT THU SEP 27 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-280915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 512 AM EDT THU SEP 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT A COLD FRONT INTERACTING WITH PLENTY OF MOISTURE WILL PRODUCE PERIODS OF SHOWERS WITH A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. SOME THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. THE GREATEST THREAT FOR HEAVY RAINFALL WILL BE ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN NEW YORK THIS MORNING. THIS AREA WILL SHIFT INTO THE CHAMPLAIN VALLEY AND EASTERN VERMONT BY LATER TODAY AND CONTINUE OVERNIGHT INTO FRIDAY. SOME LOCATIONS COULD SEE 1 TO 2 INCHES OF RAIN BY FRIDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 27, 12:57 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1257 PM EDT THU SEP 27 2007 VTZ003-004-006>008-271800- LAMOILLE-CALEDONIA-WASHINGTON-ORLEANS-ESSEX- INCLUDING...AVERYS GORE...BARTON...BRIGHTON STATE PARK...BURKE HOLLOW...CABOT...CALAIS...CRYSTAL LAKE STATE PARK...EAST BRIGHTON... EAST BROWNINGTON...EAST CALAIS...EAST CHARLESTON...EAST HARDWICK... EAST HAVEN...ELMORE...EXIT 24 I91...EXIT 25 I91...FERDINAND... GLOVER...GREENSBORO...GREENSBORO BEND...HARDWICK...ISLAND POND... KENTS CORNER...LEWIS...LOWER CABOT...MARSHFIELD...MORGAN CENTER... NEWARK...NORTH WALDEN...NORTON...SHEFFIELD...SOUTH WALDEN...SOUTH WHEELOCK...SOUTH WOODBURY...STANNARD...SUTTON...WALDEN...WALDEN FOUR CORNERS...WARREN GORE...WEST BURKE...WESTMORE...WHEELOCK...WOODBURY AND WORCESTER 1257 PM EDT THU SEP 27 2007 ...A THUNDERSTORM WITH GUSTY WINDS...HEAVY RAIN AND SMALL HAIL WILL MOVE QUICKLY THROUGH THE NORTHEAST KINGDOM THROUGH 2 PM... AT 1257 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CALAIS...MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR EAST HARDWICK...STANNARD BY 110 PM... NEAR SHEFFIELD BY 120 PM...NEAR SUTTON...WEST BURKE BY 130 PM...NEAR WESTMORE BY 140 PM AND NEAR ISLAND POND BY 150 PM. TAKE COVER IF THREATENING WEATHER APPROACHES.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 1:33 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia | 57 min |
| Sep 27, 2:13 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 62 min |
| Sep 27, 2:20 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 55 min |
| Sep 27, 3:39 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex | 66 min |
| Sep 27, 5:43 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 62 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.